MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR

BAYER MEDICAL CARE INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR
Model Number 86600153
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Insufficient Information (4580)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer medical care inc.Was notified of an alleged air injection that occurred while a patient was connected to a medrad® avanta fluid management injection system.It was reported that the patient was successfully resuscitated and is doing well.No further information has been provided following multiple requests.
 
Additional Manufacturer Narrative
This investigation remains in progress.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care inc.Was notified of an alleged air injection that occurred while a patient was connected to a medrad® avanta fluid management injection system (serial number unknown).It was reported that the patient was successfully resuscitated and is doing well.No further information has been provided following multiple requests.
 
Additional Manufacturer Narrative
The request by bayer medical care for a service check of the medrad® avanta fluid management injection system (serial number unknown) has not yet been scheduled.Multiple documented attempts have been made to gain specific information related to the reported event, including the disposables involved; however, these attempts have been unsuccessful.In the event that additional information is obtained, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Additional Manufacturer Narrative
Multiple documented attempts have been made to gain specific information related to the reported event, including the disposables involved; however, the customer has not yet responded.This investigation remains in progress.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A system service check of the medrad® avanta fluid management system (serial number (b)(6)) was completed on march 25, 2024 which confirmed that the injector was operating within bayer specifications.The multi-patient sterile disposable set (mpat, lot number unknown) and the single-patient sterile disposable set (spat, lot number unknown) were discarded by the site and the lot numbers were not provided, therefore testing of retained samples was not possible.In this reported instance, the customer inadvertently capped off the waste port in lieu of the pressure isolation valve (piv) which allowed for possible ingress of air through the tubing and into the patient.However, air was not visible on the images.The medrad® avanta fluid management injection system operation manual cautions the user as follows: do not connect a patient to the injector or attempt an injection until all air has been removed from the syringe and fluid path.Expel all air from the syringe, drip chambers, connectors, tubings, transducer, and catheter before connecting the system to the patient.Before connecting the single-patient disposable set (spat) to the patient, ensure all stopcocks and open ports are closed to air and all air has been removed from the fluid path before injection.Improper manipulation of the waste port stopcock as well as any fluid port left open to air may increase the risk of introducing air into the fluid path.Do not attempt to aspirate fluid from the hemodynamic port.Doing so may increase the risk of inducing air into the fluid path.Verify that the fluid path is open and free of air before attempting an injection.Additional clinical applications training was provided on (b)(6) 2024 and (b)(6) 2024.The site continues to use the medrad® avanta fluid management injection system after the reported event.No further issues were reported.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care inc.Was notified of an alleged air injection that occurred while a patient was connected to a medrad® avanta fluid management injection system (serial number (b)(6) ).It was reported that, during the first injection of contrast into the left anterior descending (lad) artery, a drop in blood pressure occurred.After administration of atropine and approximately five minutes of basic life support (bls), the procedure was completed, and the patient was reported to have recovered and is doing well.

Brand Name
AVANTA FLUID MANAGEMENT SYSTEM
Common Device Name
ANGIOGRAPHIC INJECTOR
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key18657731
Report Number2520313-2024-00002
Device Sequence Number8241068
Product Code DXT
UDI-Device Identifier00616258021447
UDI-Public(01)00616258021447(11)220711
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K050456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86600153
Device Catalogue NumberAVA 500 PEDL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer01/26/2024
02/22/2024
03/20/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date02/21/2024
03/19/2024
04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTI-PATIENT DISPOSABLE SET - LOT UNKNOWN.; SINGLE-PATIENT DISPOSABLE SET - LOT UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale